MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112980
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/27/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device 1 ¿ left and device 2 ¿ right).Per operative notes, ¿a transverse supraumbilical incision was made on both sides and carried down to the subcutaneous tissue.On the left side of the inguinal region a hernia sac was identified, which was removed.A perfix plug (device 1) was placed into the right inguinal region and secured it with sutures.Another incision was made into the right side of the inguinal region.There was a hernia sac identified.The hernia sac was dissected out.A perfix plug (device 2) was placed into the right inguinal floor and secured it with sutures.¿ on (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia, adhesion thereby underwent laparoscopic repair with implant of synthetic mesh.Per operative notes, ¿an incision was made into the inguinal region through previous incision site.There were direct inguinal hernias which were both recurrences, as previously placed perfix plug (device 1 and 2) was identified.During right-sided dissection, the perfix plug (device 2) was adhered to the peritoneum, resulting in a small peritoneal tear that was closed with clips.Both hernia sacs were taken down.A synthetic mesh was placed onto the field to cover the full defect and secured it with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50942742
Report Number1213643-2026-01259
Device Sequence Number21215999
Product Code FTL
UDI-Device Identifier00801741016684
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112980
Device Lot Number43EOD131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight189 LB